Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the fluctuations of Littlewood for primes of the form $ 4n\not=1$

Authors: Carter Bays and Richard H. Hudson
Journal: Math. Comp. 32 (1978), 281-286
MSC: Primary 10-04; Secondary 10H15
MathSciNet review: 0476615
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\pi _{b,c}}(x)$ denote the number of primes $ \leqslant x$ which are $ \equiv c\;\pmod b$. Among the first 950,000,000 integers there are only a few thousand integers n with $ {\pi _{4,3}}(n) < {\pi _{4,1}}(n)$. The authors find three new widely spaced regions containing hundreds of millions of such integers; the density of these integers and the spacing of the regions is of some importance because of their intimate connection with the truth or falsity of the analogue of the Riemann hypothesis for $ L(s)$. The discovery that the majority of all Integers n less than $ 2 \times {10^{10}}$ with $ {\pi _{4,3}}(n) < {\pi _{4,1}}(n)$ are the 410,000,000 (consecutive) integers lying between 18,540,000,000 and 18,950,000,000 is a major surprise; results are carefully corroborated and some of the implications are discussed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10-04, 10H15

Retrieve articles in all journals with MSC: 10-04, 10H15

Additional Information

Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society